MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,

ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,
Catalog Number H7877001019301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during an rfa procedure, it was reported the trocar of the rfa probe detached form the shaft.The probe was placed inside of the patient at the time of the event.The detached trocar was still outside of the insertion site, so the treating physician was able to successfully remove the probe shaft with a pair of tweezers.The device was set aside and a new of the same was used to complete the procedure.The patient did not suffer any harm or injury due to this event.The reported defective device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a starburst probe.The device appears used.A visual review of the device noted that the trocar was separated from the main body (handle).A visual review of the nose cone indicates the presence of some adhesive around the o-ring cap.Additional examination by angiodynamics' manufacturing engineer noted there was insufficient adhesive applied to the nosecone prior to main body application.This device was built in (b)(4) which is no longer in operation.The customer's reported complaint description of the trocar detaching is confirmed.Some evidence of adhesive was present, however the most likely cause to the defect is due to an insufficient amount applied during manufacturing.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: "do not bend or kink the trocar or the needles.This may cause damage and result in a non-functional device.Note: for the semi-flex device over bending the trocar to a radius smaller than 2 inches/5 cm, beyond 90° curvature, and/or kinking the device can damage the trocar, which could contribute to patient injury.Before inserting the device, fully retract the needles by holding the main body in place and pulling back on the deployment shaft disk.If retraction of the device becomes difficult, do not exert additional force.Infuse a small amount of saline solution and gently work the needles loose by alternating between a slightly retracted and a deployed position (while holding the main body with one hand and the trocar (at the point of insertion) with the other hand).The saline solution will generally soften the ablated tissue surrounding the electrodes.Once the ablated tissue softens, the arrays can be worked loose from the tissue and fully retracted." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
STARBURST¿ ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7907019
Report Number1317056-2018-00176
Device Sequence Number19228918
Product Code GEI
UDI-Device IdentifierH7877001019301
UDI-PublicH7877001019301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2020
Device Catalogue NumberH7877001019301
Device Lot Number5232289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;